Distribution of degeneracies in simple quantum systems

Barma, Mustansir ; Subrahmanyam, V. (1991) Distribution of degeneracies in simple quantum systems Pramana - Journal of Physics, 36 (5). pp. 531-536. ISSN 0304-4289

PDF - Publisher Version

Official URL: http://www.ias.ac.in/j_archive/pramana/36/5/531-53...


In some simple quantum mechanical systems, the degeneracy of typical energy levels grows as a power of the energy or size. We ask whether, after dividing out this average growth, there is a well defined probability distribution of scaled degeneracies in the limit of large size or energy. The answer is yes, for a free particle in a sphere or cube. For the sphere, the distribution of scaled degeneracies is shown to follow a circular law. For the cube, a numerical study shows that the distribution rises linearly for low values of the scaled degeneracy and decays exponentially for large values.

Item Type:Article
Source:Copyright of this article belongs to Indian Academy of Sciences.
Keywords:Energy Spectrum; Degeneracies; Statistical Properties
ID Code:79599
Deposited On:27 Jan 2012 12:58
Last Modified:18 May 2016 21:54

Repository Staff Only: item control page